Primary intestinal posttransplant T-cell lymphoma

J. Michael, S. Greenstein, R. Schechner, V. Tellis, L. V. Vasovic, H. Ratech, Daniel Glicklich

Research output: Contribution to journalArticle

13 Scopus citations

Abstract

There have been only five reported cases of primary posttransplant T-cell lymphoma. We report the first case associated with the use of sirolimus (Rapamycin, Wyeth-Ayerst, Philadelphia, PA). The patient, receiving prednisone, cyclosporine, and sirolimus treatment, developed ascites, diarrhea, and weight loss 7 months after his second renal transplant. Tissue obtained at laparotomy established the diagnosis of primary T-cell lymphoma. Latent membrane protein-1 for Epstein-Barr virus was negative, but in-site hybridization test for Epstein-Barr-encoded RNA was positive. Despite aggressive chemotherapy, the patient died 8 months posttransplant. This is the sixth reported case of primary intestinal posttransplant T-cell lymphoma, but it is the first case associated with the use of sirolimus. The incidence of posttransplant lymphoproliferative disease in patients receiving sirolimus should be studied.

Original languageEnglish (US)
Pages (from-to)2131-2132
Number of pages2
JournalTransplantation
Volume75
Issue number12
DOIs
StatePublished - Jun 27 2003

    Fingerprint

ASJC Scopus subject areas

  • Transplantation

Cite this

Michael, J., Greenstein, S., Schechner, R., Tellis, V., Vasovic, L. V., Ratech, H., & Glicklich, D. (2003). Primary intestinal posttransplant T-cell lymphoma. Transplantation, 75(12), 2131-2132. https://doi.org/10.1097/01.TP.0000060253.54333.F3